PDA

View Full Version : Plaquenil side effects



karli1238
12-28-2008, 11:21 PM
I have read that one of the side effects of plaquenil is hair bleaching. The first time I took it yrs ago, this started to happen. I've been noticing it again. I have dark brown hair and now have some strands of blonde on my head and arms. I don't understand how it can have that effect on your body. Is it serios? Should I call the dr? Has anyone else experienced it?

iseedeadmonkeys
12-29-2008, 03:22 AM
Hi, im pretty sure there is another post like this somewhere else on the forum, you may need to do some reaserch into finding it tho!! :D

Saysusie
12-29-2008, 08:54 AM
Bleaching of the hair is one of the common side-effects of plaquenil. Since doctors do no know the exact mechanism that makes Plaquenil helpful in Lupus (as it is primarily an anti-malarial drug), the mechanism that causes bleached hair is not completely understood.
It is never a bad idea to advise your doctor of ANY side effect that you have from a drug that you are taking. You may merely need a dosage adjustment or perhaps a medication change. I will say that Plaquenil is one of the few drugs, used to treat Lupus, whose side effects are not serious. The most serious side effect of Plaquenil is damage to the eyes. For this reason, you should have eyes examinations twice a year.

Peace and Blessings
Saysusie

karli1238
12-29-2008, 11:39 AM
Thank you for the help. I don't have a computer at home right now so have to use my blackberry which makes it heard to search for answers before I post. I'll just talk to dr about it next wk at appt. Thanks again. You are a wealth of info. I really appreciate it. :D

sits_inthe_corner
12-30-2008, 04:47 AM
:lol: My hair started going crystal white when I was 23 yrs old....soooo I wouldn't know if plaquenil is bleaching me or not...I'm already bleached :D

iseedeadmonkeys
12-30-2008, 05:32 AM
like wise but mine went white when i was 14, and now i have to dye it like once a month!! lol happy days my mum always said i unique :D